Alert archive / New Mexico / Red Flag Warnings in 2008
Red Flag Warning 18, NWS Albuquerque, NM
NWS Albuquerque, NM issued this red flag warning at Mar 20, 2008, 7:32 AM MDT for Harding County, San Miguel County, Union County, New Mexico. It took effect at Mar 20, 2008, 11:00 AM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 20, 2008, 7:32 AM MDT (13:32 UTC)
- In effect from
- Mar 20, 2008, 11:00 AM MDT
- Expired
- Mar 20, 2008, 8:00 PM MDT
- In force
- 9 hr
- Issued by
- NWS Albuquerque, NM
Counties Harding County, NM, San Miguel County, NM, Union County, NM
The radar
The Cannon AFB radar (KFDX), 150 km from the middle of the area, began a volume at 13:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 1.5 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3433 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 102 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KABQ 201332 RFWABQ RED FLAG WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 732 AM MDT THU MAR 20 2008 ...CRITICAL FIRE WEATHER CONDITIONS ANTICIPATED OVER MOST OF EASTERN NEW MEXICO FROM LATE THURSDAY MORNING INTO THURSDAY EVENING FOR STRONG WINDS AND LOW HUMIDITIES... .STRONGER WINDS ALOFT WILL GRADUALLY MIX DOWN TO THE SURFACE TODAY ALONG WITH A DEVELOPING SURFACE TROUGH OVER THE NORTHEASTERN QUADRANT OF NEW MEXICO. EXPECT BREEZY TO WINDY CONDITIONS TO DEVELOP ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN JUST BEFORE THE NOON HOUR. IN ADDITION...TEMPERATURES WILL ALSO WARM 5 TO 15 DEGREES ABOVE SEASONAL AVERAGES WHILE RELATIVE HUMIDITIES FALL TO LESS THAN 10 PERCENT OVER MUCH OF EASTERN NEW MEXICO CREATING WIDESPREAD CRITICAL FIRE WEATHER CONDITIONS. ALSO...PORTIONS OF WESTERN NEW MEXICO WILL EXPERIENCE LOW RELATIVE HUMIDITIES THIS AFTERNOON ALONG WITH PERIODS OF BREEZY CONDITIONS...HOWEVER WIND SPEEDS ARE ONLY BRIEFLY EXPECTED TO REACH CRITICAL CRITERIA. THUS...WIDESPREAD CRITICAL FIRE WEATHER IS NOT ANTICIPATED OVER THE WEST...HOWEVER A FEW ISOLATED LOCALES MAY BRIEFLY REACH CRITICAL THRESHOLDS. NMZ103-104-107-108-202145- /O.UPG.KABQ.FW.A.0015.080320T1700Z-080321T0200Z/ /O.NEW.KABQ.FW.W.0018.080320T1700Z-080321T0200Z/ NEW MEXICO FIRE WEATHER ZONE 103 NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ- NEW MEXICO FIRE WEATHER ZONE 104 NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ- NEW MEXICO FIRE WEATHER ZONE 107 SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ- NEW MEXICO FIRE WEATHER ZONE 108 EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ- 732 AM MDT THU MAR 20 2008 ...FIRE WEATHER WATCH UPGRADED TO RED FLAG WARNING...IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MDT THIS EVENING FROM THE EAST SLOPES OF THE CENTRAL MOUNTAIN CHAIN EASTWARD TO THE STATE LINE FOR STRONG WINDS AND LOW HUMIDITIES... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER ARE EXPECTED. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. $$ 52/19
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this red flag warning went out at Mar 20, 3:00 AM MDT, 4 hours 32 minutes earlier.
Area forecast discussion, Mar 20, 3:00 AM MDT, 4 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 300 AM MDT THU MAR 20 2008 .DISCUSSION... WINDS AND TEMPS ARE THE MAIN FOCUS IN THE SHORT TERM. UPPER LEVEL SHORT WAVE RIDGE MOVED OVER AREA WEDNESDAY BUT MID LEVEL FLOW OVER NM WILL TIGHTEN TODAY AS A TROUGH PASSES TO OUR NORTH. THE RESULT WILL BE BREEZY TO LOCALLY WINDY CONDITIONS AS DAYTIME HEATING ENSUES. HIGH CLOUDS WILL FILTER A BIT OF SUNSHINE FROM TIME TO TIME BUT TEMPERATURES WILL STILL MIX OUT TO READINGS FROM 5 TO 15 DEGREES ABOVE AVERAGE THIS AFTERNOON. AS A RESULT...THE CURRENT FIRE WEATHER WATCH WILL BE UPGRADED TO A RED FLAG WARNING. AREAS ADJACENT TO THE WARNING WILL NEED TO BE MONITORED FOR POSSIBLE INCLUSION LATER TODAY IF WINDS INCREASE EARLIER AND TO A GREATER EXTENT THAN ANTICIPATED. BY AND LARGE...WINDS SHOULD REMAIN BELOW PUBLIC WIND ADVISORY CRITERIA TODAY ALTHOUGH A FEW INSTANCES MAY BE NOTED JUST EAST OF THE CENTRAL MOUNTAIN CHAIN. TEMPERATURES WILL BE WARM ENOUGH THIS AFTERNOON TO LOWER SURFACE BASED INSTABILITY INDICES TO MARGINAL LEVELS IN THE FAR NORTHWEST. WHILE SPC GENERAL TSTORM RISK LINE...WHICH DEPICTS A 10 PERCENT PROBABILITY OR MORE...RESTS IN COLORADO...A STRAY LIGHTNING STRIKE IN NW NM IS NOT OUT OF THE QUESTION...ALTHOUGH MID LEVEL MOISTURE MAY BE TOO SCARCE. PROBABILITY LOW ENOUGH TO LEAVE OUT THE MENTION IN THE FORECAST FOR NOW. AS THAT SHORT WAVE TROUGH CROSSES THE CENTRAL ROCKIES...A WEAK COLD FRONT/WIND SHIFT WILL BE DRAGGED BEHIND IT ACROSS NM TONIGHT. THIS WILL DROP TEMPS CLOSER TO NORMAL FOR FRIDAY. WINDS SHOULD ALSO BE LIGHTER. AS AN UPPER RIDGE BUILDS ACROSS THE SRN REACHES OF THE INTERIOR MOUNTAIN WEST THIS WEEKEND...NORTHWEST FLOW ALOFT WILL MAKE THE EAST SUSCEPTIBLE TO COLD FRONTS BACKING IN FROM THE GREAT PLAINS. AS A FRONT BACKS IN SATURDAY...ISOLATED THUNDERSTORMS ARE POSSIBLE IN THE EAST DURING THE AFTN. A SLIGHT CHANCE OF RAIN OR SNOW SHOWERS REMAINS IN THE FORECAST SAT NGT INTO EARLY SUN FOR THE ERN HALF OF THE AREA IN DEEPENING EASTERLY UPSLOPE FLOW. DRY WESTERLY FLOW WILL RESUME EARLY NEXT WEEK...KD && .AVIATION...WIND GUSTS OF 35 TO 40 KNOTS WILL BE POSSIBLE THIS AFTERNOON ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN. OTHERWISE...VFR CONDITIONS WILL PREVAIL ACROSS NORTHERN AND CENTRAL NEW MEXICO...52 NEXT AVIATION DISCUSSION SCHEDULED FOR 21Z. && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 65 29 63 26 / 0 0 0 0 GALLUP.......................... 66 21 63 19 / 0 0 0 0 GRANTS.......................... 67 24 64 21 / 0 0 0 0 GLENWOOD........................ 73 30 74 30 / 0 0 0 0 CHAMA........................... 52 19 51 17 / 0 5 0 0 LOS ALAMOS...................... 63 28 59 26 / 0 0 0 0 RED RIVER....................... 52 20 50 16 / 0 0 0 0 TAOS............................ 61 22 58 20 / 0 0 0 0 SANTA FE........................ 64 26 60 27 / 0 0 0 0 SANTA FE AIRPORT................ 66 29 62 27 / 0 0 0 0 ESPANOLA........................ 67 29 65 24 / 0 0 0 0 ALBUQUERQUE HEIGHTS............. 69 38 67 36 / 0 0 0 0 ALBUQUERQUE VALLEY.............. 70 33 68 30 / 0 0 0 0 ALBUQUERQUE FOOTHILLS........... 66 35 63 35 / 0 0 0 0 ALBUQUERQUE WEST MESA........... 68 34 66 31 / 0 0 0 0 SOCORRO......................... 74 34 72 30 / 0 0 0 0 SANDIA PARK/CEDAR CREST......... 60 26 59 25 / 0 0 0 0 MORIARTY/ESTANCIA............... 66 27 64 23 / 0 0 0 0 CARRIZOZO....................... 71 33 70 34 / 0 0 0 0 RUIDOSO......................... 65 30 64 32 / 0 0 0 0 RATON........................... 67 25 60 23 / 0 0 0 0 LAS VEGAS....................... 67 30 61 24 / 0 0 0 0 ROY............................. 70 32 62 29 / 0 0 0 0 CLAYTON......................... 74 34 61 31 / 0 0 0 5 SANTA ROSA...................... 78 36 69 32 / 0 0 0 0 TUCUMCARI....................... 80 37 67 35 / 0 0 0 0 FORT SUMNER..................... 79 36 71 34 / 0 0 0 0 CLOVIS.......................... 78 38 68 36 / 0 0 0 0 PORTALES........................ 79 37 69 36 / 0 0 0 0 ROSWELL......................... 80 43 76 40 / 0 0 0 0 && .ABQ WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM 11 AM THIS MORNING TO 8 PM MDT THIS EVENING FOR THE FOLLOWING ZONES...NMZ103-104-107-108. && 19/52
Hazardous weather outlook, Mar 20, 5:55 AM MDT, 1 hour 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 555 AM MDT THU MAR 20 2008 NMZ001>021-026-201200- NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ- UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS- NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS- WEST CENTRAL MOUNTAINS- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY- CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY- SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY- LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY- CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY- GUADALUPE MOUNTAINS OF CHAVES COUNTY- 555 AM MDT THU MAR 20 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT A RED FLAG WARNING IS IN EFFECT FROM LATE MORNING THROUGH EARLY EVENING EAST OF THE CENTRAL MOUNTAIN CHAIN WHERE LOW HUMIDITIES COMBINED WITH STRONG WINDS WILL CREATE PROLONGED CRITICAL FIRE WEATHER CONDITIONS. IN ADDITION...AREAS FARTHER WEST MAY ALSO SEE BRIEF PERIODS OF CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. HOWEVER... AN ISOLATED STRONG OR SEVERE THUNDERSTORM CANNOT BE RULED OUT SATURDAY AFTERNOON ACROSS THE SOUTHEAST PLAINS. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 19
Nearby
Red Flag Warnings in New Mexico, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.